# SDR 2008FA0000550

- Difficulty date: July 29, 2008
- Submitted: August 14, 2008
- Operation: General aviation
- Aircraft: N277DT
- Make and model: Scwzer 269D
- Aircraft serial: 0028
- Engine: Allsn 250C20
- System (JASC): 6300 · Main Rotor Drive System
- Part: Drive Shaft
- Part number: 269D53085
- Part serial: SZ0109
- Condition: Unserviceable
- Location: Main Rotor
- Part time: 674 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PREFLIGHT, THE M/R DROOP STOP NUT WAS FOUND TO BE LOOSE. UPON FURTHER INSP IT WAS DETERMINED THAT M/R HUB SHOULD BE REMOVED TO LOOK FOR SIGNS OF WEAR. ONCE HUB WAS REMOVED AND INSPECTED, MODERATE WEAR (FRETTING) WAS FOUND ON DROOP STOP RETAINER PLATE (PN 269A1320), DROOP STOP RETAINER RING (PN 269D1329), DROOP STOP RETAINER (PN 269A1332) AND UPPER SCISSORS SUPPORT (PN 269A1328-901) TO THRUST BEARING TUBE SPACER ASSY (PN 269A13183). ONCE THESE PARTS WERE REMOVED, THE DRIVE SHAFT WAS REMOVED FOR INSP. ONCE DRIVE SHAFT WAS REMOVED THE DRIVE SHAFT THRUST BRG WAS REMOVED FOR INSP AND CORROSION WAS FOUND ON DRIVE SHAFT THRUST BRG JOURNAL. CORROSION WAS REMOVED AND FURTHER VISUAL EXAMINATION REVEALED A POSSIBLE CRACK THAT WAS LOCATED RADIALLY ALONG THE JOURNALS SURFACE. DYE PENETRANT OF SUSPECT AREA WAS PERFORMED WHICH REVEALED A .375 INCH ANOMALY. DRIVE SHAFT WAS THEN SENT TO AN OUTSIDE NDT FACILITY WHERE A MAG PARTICLE INSP WAS PERFORMED VERIFYING THE ANOMALY. NEXT, AN EDDY CURRENT TEST WAS PERFORMED THAT PROVED THE ANOMALY WAS ALSO BELOW THE SURFACE WITH APPROXIMATELY .005 INCH OF SEPARATION. PART WAS RETURNED TO MFG FOR FURTHER EXAMINATION AND EVALUATION. (K)
